Whether for temporary or long term use, mechanical circulatory support (MCS) has seen increased utilization and interest over the past several years. Even though these devices innately cause thrombocytopenia, co-administration of heparin anticoagulation carries the risk for heparin-induced thrombocytopenia (HIT). This poses challenges for practitioners as very few studies provide guidance for the management of this condition, particularly in this population. This has led to a wide spectrum of treatment protocols within current practice. This review was developed to bring together available literature on the management of HIT in patients with MCS along with practical experience and clinical opinion in order to help guide the management of these patients.
|Number of pages
|Journal of Thrombosis and Thrombolysis
|Published - Jul 1 2017
Bibliographical notePublisher Copyright:
© 2017, Springer Science+Business Media New York.
- Direct thrombin inhibitors
- Heparin induced thrombocytopenia
- Mechanical circulatory support
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine